Juvisync and Liver Damage

Some people who are undergoing treatment with Juvisync (sitagliptin/simvastatin) may have an increased risk for liver damage. Contact your healthcare provider right away if you are taking Juvisync and develop any signs of liver problems, such as vomiting, dark urine, or yellowing of the skin or whites of the eyes. To help minimize these problems, your liver enzyme levels will be tested periodically during treatment.

In September 2013, Merck & Co, Inc., announced that it would be discontinuing this medication. It is clear that this decision was made for business reasons, not for safety reasons.
 

An Overview of Liver Problems With Juvisync

Juvisync® (sitagliptin/simvastatin) is a combination cholesterol medication. Possible Juvisync side effects may include liver problems, such as:
 
  • Increased liver enzymes (found using a blood test)
  • Hepatitis (an inflammation of the liver that can cause tiredness or a general feeling of illness)
  • Liver failure (also known as hepatic failure).
 
In clinical trials, significantly and persistently increased liver enzymes occurred in about 1 percent of people taking simvastatin (one of the active ingredients in Juvisync). Hepatitis and liver failure appear to be rare side effects of simvastatin.
 

Possible Symptoms of Liver Problems

There are a number of symptoms that can occur in someone who develops liver problems while taking Juvisync. You should contact your healthcare provider if you have any of the following problems:
 
  • Nausea or vomiting
  • Abdominal (stomach) pain
  • Brown or dark-colored urine
  • Yellowing of the skin or whites of the eyes
  • Feeling more tired than usual.
 
Steps to Prevent or Delay Diabetic Nerve Damage

Juvisync Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.